Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Bleeding after taking next choice pill. Implantation bleeding or side effect of pill?

My boyfriend and I had sex and the condom broke. He ejaculated inside of me but I went and took Next Choice One dose 30 minutes after. I started bleeding six days after I took the pill which lasted for about 3 days. It seemed like my regular period flow. Is this implantation bleeding or just a side effect of the pill? I also feel nauseous at times, could I be pregnant?
Asked On : Sat, 29 Dec 2012
Answers:  2 Views:  206
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hi Dear,
the chances of pregnancy when condom breaks inside is very high. But, you have taken the emergency pill at the right time. However the recommended dose is double of what you have taken. So, you have taken only half the done. You started bleeding after 6 days which, to me appears to be just the with drawl bleeding. Implantation bleeding is usualy in the form of spotting. Also the nausea could be due to pill which is common. Any ways there is no harm in getting pregnancy test done after 10-12 days to know the correct status.
Answered: Tue, 6 Aug 2013
I find this answer helpful
General & Family Physician Dr. Naresh Jain's  Response
Hello Good Evening,

This might be either implantation bleeding or regular period or pill side effect bleeding:

Implantation bleeding – a very early sign of pregnancy – occurs when the fertilized egg attaches to the uterine lining.
During implantation, the fertilized egg (called a blastocyst at this stage of development) burrows and embeds itself underneath the wall of the womb (uterus).
Because the uterine lining is rich with blood, some women can experience spotting and even cramping during this process.

For the most part, implantation bleeding is lighter and occurs earlier than your regular menstrual period. Sometimes, however, implantation bleeding may be heavier, so it can be easily confused with a regular period.

Emergency contraceptive pill side effects may include:

tubal pregnancy, nausea, diarrhea, or stomach pain, dizziness, tired feeling, breast pain or tenderness, changes in your menstrual periods; or

So all the possibilities are there, so you should wait for next 5-7 days and get urine pregnancy test done, but in my opinion very few chances of your pregnancy, so be relaxed this time.


Dr. Naresh Jain.
Answered: Mon, 5 Aug 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor